Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 6, 2008, 7:01 AM EST for 5 counties in Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 7:01 AM EST (12:01 UTC)
- Expired
- Feb 6, 2008, 7:45 AM EST
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Floyd County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 7:12 AM EST | TSTM WND DMG | Jeff, KY | ONE TREE DOWN. |
| Feb 6, 7:19 AM EST | TSTM WND DMG | 2 Nw Hazard, KY | POWERLINES AND TREES DOWN. |
| Feb 6, 7:25 AM EST | TSTM WND DMG | Hyden, KY | NUMEROUS TREE LIMBS GREATER THAN 2 INCHES TORN FROM TREES OVER A 15 MINUTE PERIOD. |
| Feb 6, 7:30 AM EST | HAIL 0.88 | Hyden, KY | PEA TO NICKEL SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 061202
SVRJKL
KYC071-119-131-133-193-061245-
/O.NEW.KJKL.SV.W.0039.080206T1201Z-080206T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
701 AM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY
KNOTT COUNTY IN SOUTHEAST KENTUCKY
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY
NORTHERN LETCHER COUNTY IN SOUTHEAST KENTUCKY
EASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 745 AM EST
* AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AVAWAM...OR 6 MILES
SOUTHWEST OF HAZARD...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SASSAFRAS...VICCO...WISCOAL AND ANCO BY 710 AM EST...
CODY...SASSAFRAS...SMITHSBORO AND GANDER BY 715 AM EST...
DIRK AND CARR CREEK BY 720 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8353 3725 8328 3739 8325 3748 8262
3739 8263 3737 8266 3735 8265 3728 8273
3723 8268 3725 8263 3716 8263 3712 8268
3701 8352
TIME...MOT...LOC 1201Z 266DEG 45KT 3721 8323
$$
GREIF3 follow-up statements
000
WWUS53 KJKL 061216
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
716 AM EST WED FEB 6 2008
KYC071-119-131-133-193-061245-
/O.CON.KJKL.SV.W.0039.000000T0000Z-080206T1245Z/
FLOYD KY-KNOTT KY-PERRY KY-LESLIE KY-LETCHER KY-
716 AM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHERN LETCHER...CENTRAL LESLIE...EASTERN PERRY...KNOTT AND
SOUTHERN FLOYD COUNTIES...
AT 712 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIC...OR 6 MILES
SOUTHWEST OF HINDMAN...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DREW...IVAN...NEALY AND OMAHA BY 725 AM EST...
HALL...GREENLEAF...PUNCHEON AND HALO BY 730 AM EST...
WHEELWRIGHT AND MELVIN BY 735 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3703 8353 3723 8321 3742 8310 3748 8262
3739 8263 3737 8266 3735 8265 3728 8273
3723 8268 3725 8263 3716 8263 3713 8267
TIME...MOT...LOC 1216Z 266DEG 45KT 3728 8299
$$
GREIF000
WWUS53 KJKL 061230
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
729 AM EST WED FEB 6 2008
KYC131-193-061239-
/O.CAN.KJKL.SV.W.0039.000000T0000Z-080206T1245Z/
PERRY KY-LESLIE KY-
729 AM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LESLIE AND EASTERN
PERRY COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
SEVERE WEATHER IS NO LONGER EXPECTED IN THESE AREAS.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3719 8294 3744 8289 3747 8262 3739 8263
3737 8266 3735 8265 3728 8273 3723 8268
3724 8263 3722 8262 3719 8263
TIME...MOT...LOC 1229Z 269DEG 44KT 3735 8276
$$
KYC071-119-133-061245-
/O.CON.KJKL.SV.W.0039.000000T0000Z-080206T1245Z/
FLOYD KY-KNOTT KY-LETCHER KY-
729 AM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHEASTERN LETCHER...EASTERN KNOTT AND SOUTHERN FLOYD
COUNTIES...
AT 726 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KITE...OR 10 MILES
EAST OF HINDMAN...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MELVIN...LIGON...BUCKHORN HOLLOW AND BEAVER BY 735 AM EST...
6 MILES SOUTH OF GALVESTON BY 740 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3719 8294 3744 8289 3747 8262 3739 8263
3737 8266 3735 8265 3728 8273 3723 8268
3724 8263 3722 8262 3719 8263
TIME...MOT...LOC 1229Z 269DEG 44KT 3735 8276
$$
GREIF000
WWUS53 KJKL 061241
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
741 AM EST WED FEB 6 2008
KYC071-119-133-061251-
/O.EXP.KJKL.SV.W.0039.000000T0000Z-080206T1245Z/
FLOYD KY-KNOTT KY-LETCHER KY-
741 AM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...EASTERN
KNOTT AND SOUTHERN FLOYD COUNTIES WILL EXPIRE AT 745 AM EST...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
NO LONGER POSES A THREAT.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3719 8294 3744 8289 3747 8262 3739 8263
3737 8266 3735 8265 3728 8273 3723 8268
3724 8263 3722 8262 3719 8263
TIME...MOT...LOC 1241Z 269DEG 44KT 3735 8258
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:42 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 6, 6:42 AM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 642 AM EST WED FEB 6 2008 .SHORT TERM.../TONIGHT THROUGH FRIDAY/ CONVECTIVE PRECIP IS ONGOING OVER THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. SEVERE WEATHER HAS SETTLED DOWN FOR THE TIME BEING...BUT WITH FAVORABLE WIND FIELDS ALOFT...WILL CONTINUE TO MENTION SEVERE STORMS WITH DAMAGING WINDS AS A POSSIBILITY TODAY. BIGGER CONCERN MAY BE SHIFTING TO FLOODING...AND HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH EARLY AFTERNOON. THE NORTHWEST PORTION OF THE FORECAST AREA HAS SEEN THE HEAVIEST PRECIP OVERNIGHT...WITH AREAS NORTH OF THE MOUNTAIN PARKWAY AND NEAR THE TN BORDER ALSO HAVING RECEIVED SIGNIFICANT RAIN SUNDAY NIGHT AND MONDAY. THE BIGGEST THREAT IS IN THESE AREA WHERE THE GROUND IS WETTEST. HAVE LOOKED TO THE WRF FOR THE DETAILS OF THE FORECAST FOR THE FIRST COUPLE OF PERIODS...TRANSITIONING TO THE GFS FOR THE LATER PERIODS. THE 00Z RUN OF THE WRF DID APPEAR TO BE A BIT TOO SLOW WITH THE COLD FRONT AT THE 06Z VERIFICATION...SO HAVE SPED IT UP BY A COUPLE OF HOURS FOR THE FORECAST TODAY. THREAT OF SHOWERS AND STORMS WILL CONTINUE UNTIL COLD FROPA THIS AFTERNOON. COLDER AIR MOVES IN BEHIND THE FRONT LATE TODAY AND TONIGHT...WITH A BIT OF THE MOISTURE FROM THE COMMA HEAD TO OUR NORTH GRAZING OUR AREA TONIGHT. SOUNDINGS SHOW THE MOISTURE EXTENDING UP AS HIGH IN THE ATMOSPHERE AS -10C...SUPPORTING SOME LIGHT SNOW OR SNOW SHOWERS...AND HAVE USED 20-30 PERCENT POPS. THE STORM SYSTEM LIFTS OUT TO THE NORTHEAST ON THURSDAY WITH SKIES BECOMING PARTLY CLOUDY. A SHORTWAVE WILL MOVE THROUGH ON THURSDAY NIGHT BRINGING INCREASING CLOUDS AND ANOTHER LOW POP FOR SNOW SHOWERS. AS IT DEPARTS ON FRIDAY...PARTLY CLOUDY CONDITIONS WILL RETURN. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/ A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD. MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER MS VALLEY. AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL AT LEAST INTO THE TEENS BELOW 0C. AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE. && .AVIATION.../12Z TO 12Z/...UPDATED A FAIRLY WIDE BAND OF PRECIPITATION...WITH SHOWERS AND STRONGER EMBEDDED THUNDERSTORMS IS MAKING ITS WAY ACROSS EASTERN KENTUCKY THIS MORNING. GUSTY WINDS EXIST AROUND THE STRONGER STORMS WITH SME REPORTING A GUST TO 41KTS. LARGE RANGE OF CONDITIONS ALSO EXIST WITHIN THIS BAND...WITH OBS SHOWING MAINLY MVFR CONDITIONS. CONSEQUENTLY WILL GO WITH A PREDOMINANT MVFR CIGS ACROSS THE AREA. WINDS WILL INCREASE AND BECOME QUITE GUSTY WITH APPROACH OF A STRONG COLD FRONT AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. WINDS GRADUALLY DIE DOWN DURING THE OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...HAL LONG TERM....JP AVIATION...RAY
Hazardous weather outlook, Feb 6, 6:22 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 622 AM EST WED FEB 6 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 622 AM EST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY...WHICH MAY LEAD TO FLASH FLOODING. SOME OF THE STORMS MAY ALSO CONTAIN VERY STRONG WINDS. IN ADDITION...STRONG WIND GUSTS TO 45 MPH ARE ALSO EXPECTED OUTSIDE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MANY LOCATIONS MAY HAVE SNOW SHOWERS AT TIMES ON THURSDAY NIGHT AND FRIDAY...SATURDAY THROUGH SUNDAY...AND MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF FLOODING OR DAMAGING WINDS ARE OBSERVED TODAY. HAL
In the hours before
Special weather statement, Feb 6, 5:47 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 547 AM EST WED FEB 6 2008 KYZ069-080-084>088-114>117-061130- LAUREL-WHITLEY-MCCREARY-JACKSON-OWSLEY-PERRY-CLAY-LESLIE-KNOX-HARLAN- BELL- 547 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN SECTIONS OF THE CUMBERLAND VALLEY THROUGH 630 AM EST WEDNESDAY MORNING... AT 547 AM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF CAMP WILDCAT TO HUXLEY TO 13 MILES SOUTHWEST OF GREAT MEADOWS CAMPSITES...MOVING EAST AT 60 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING FOR EASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Feb 6, 5:47 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 547 AM EST WED FEB 6 2008 KYZ069-080-084>088-114>117-061130- LAUREL-WHITLEY-MCCREARY-JACKSON-OWSLEY-PERRY-CLAY-LESLIE-KNOX-HARLAN- BELL- 547 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN SECTIONS OF THE CUMBERLAND VALLEY THROUGH 630 AM EST WEDNESDAY MORNING... AT 547 AM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF CAMP WILDCAT TO HUXLEY TO 13 MILES SOUTHWEST OF GREAT MEADOWS CAMPSITES...MOVING EAST AT 60 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Feb 6, 5:51 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 551 AM EST WED FEB 6 2008 KYZ052-088-104-106>110-112>120-061145- ROWAN-ELLIOTT-JOHNSON-MARTIN-MORGAN-MAGOFFIN-WOLFE-FLOYD-PIKE- BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN- 551 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH 7 AM EST... AT 551 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMPTON TO LEROSE TO COTTONGIN...MOVING EAST AT 60 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Feb 6, 6:21 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 621 AM EST WED FEB 6 2008 KYZ085>088-112>118-061215- WHITLEY-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-HARLAN- BELL- 621 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH 715 AM EST WEDNESDAY MORNING... AT 621 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALGER TO KNOXFORK TO NEAR ZION HILL...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR SEBASTIAN AROUND 630 AM EST...MORRIS FORK AROUND 635 AM EST...CROCKETTSVILLE AROUND 640 AM EST...BEECH AROUND 645 AM EST AND BARWICK AROUND 650 AM EST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Feb 6, 6:21 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 621 AM EST WED FEB 6 2008 KYZ085>088-112>118-061215- WHITLEY-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-HARLAN- BELL- 621 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH 715 AM EST WEDNESDAY MORNING... AT 621 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALGER TO KNOXFORK TO NEAR ZION HILL...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR SEBASTIAN AROUND 630 AM EST...MORRIS FORK AROUND 635 AM EST...CROCKETTSVILLE AROUND 640 AM EST...BEECH AROUND 645 AM EST AND BARWICK AROUND 650 AM EST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Feb 6, 6:48 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
648 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM TSTM WND DMG FRENCHBURG 37.95N 83.62W
02/06/2008 MENIFEE KY DEPT OF HIGHWAYS
A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
NEAR ROUTE 1240 AND BETTY GAP.
&&
SCHOETTMERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:49 AM EST | Tornado Warning | JKL | Jackson, Rockcastle | 23 min |
| Feb 6, 1:22 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 7 more | 53 min |
| Feb 6, 1:30 AM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 60 min |
| Feb 6, 1:41 AM EST | Tornado Warning | JKL | Fleming | 49 min |
| Feb 6, 1:45 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 45 min |
| Feb 6, 1:55 AM EST | Tornado Warning | JKL | Jackson, Rockcastle | 50 min |
| Feb 6, 2:12 AM EST | Tornado Warning | JKL | Bath, Fleming, Rowan | 33 min |
| Feb 6, 2:16 AM EST | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 12 more | 59 min |
| Feb 6, 2:23 AM EST | Tornado Warning | JKL | Elliott, Menifee, Morgan | 40 min |
| Feb 6, 2:32 AM EST | Tornado Warning | JKL | Elliott | 13 min |
| Feb 6, 2:55 AM EST | Tornado Warning | JKL | Johnson | 20 min |
| Feb 6, 3:10 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 49 min |
| Feb 6, 3:49 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 3:55 AM EST | Tornado Warning | JKL | Pulaski, Rockcastle | 31 min |
| Feb 6, 4:02 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Feb 6, 4:59 AM EST | Flash Flood Warning | JKL | Estill, Jackson, Lee, Powell | 3 hr |
| Feb 6, 5:42 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 33 min |
| Feb 6, 6:35 AM EST | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 25 min |
| Feb 6, 6:52 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 42 min |
| Feb 6, 7:38 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Letcher, Pike | 41 min |
| Feb 6, 2:25 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Feb 6, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 22 min |
| Feb 6, 3:04 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 26 min |
| Feb 6, 3:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Feb 6, 4:08 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Perry, Pike | 37 min |
| Feb 6, 4:41 PM EST | River Flood Advisory | JKL | Estill | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.